MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-11
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of broken reducer to be related to the customer reported complaint.For clarification, the reducer cap was found to be separated from the cannula.There were no signs of physical or cosmetic damage to the cap or the cannula.The septum shows no signs of damage, and remains installed in the cap.No pieces are missing.The root cause of this failure is attributed to a component failure.A review of the site's complaint history does not reveal any additional complaints involving this product.A log review was not conducted as accessories do not appear in the logs.There was no image or procedure video provided for review.This complaint is reportable due to the following conclusion: the conductive cannula reducer was broken upon opening the packaging.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur during use of the product.Follow-up was attempted, but the patient information were either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.Is unknown if the initial reporter submitted a report to the fda.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the top piece of the cannula reducer was separated when the package was opened.The cannula reducer was not able to be connected and used due to the separation.The procedure was completed robotically with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information can be found in the following sections: d9, g3, g6, h2, h3 and h10.Corrections: fields h7 and h9 should be blank as it was determined that this product and failure were not related to a field action.Intuitive surgical, inc.(isi) failure analysis provided additional clarification regarding this product that was returned and analyzed.The metal tip on the reducer did not exhibit any damage or signs of separation from the reducer.The findings during investigation are not related to field action isifa2021-08-r.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13173759
Report Number2955842-2022-10013
Device Sequence Number4998335
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L10210719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-11
Device Catalogue Number470381
Device Lot NumberL10210719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2021-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown